MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5095-000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the apollo catheter tip detached.The patient was undergoing arteriovenous malformation (avm) embolization surgery.The access vessel was the right internal carotid artery with a diameter of 6 mm.It was noted the patient's vessel tortuosity was severe.It was reported that the tip of apollo catheter broke off while trying to cannulate the distal a2-a3 junction.The separation/break occurred during use at the distal segment.A 1.5 cm broken fragment remains in the patient at the distal a2/a3 location.There was no friction or difficulty during the injection.There was force applied during delivery/removal.The catheter tip was not entrapped/struck.There was no vasospasm.The catheter was not stuck inside the guide catheter.There was no surgical or medicinal intervention required.The device and any accessories were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.There were no patient symptoms or complications associated with this event.Ancillary devices include a bmx 71 sheath, an apro 55 guide catheter, and a synchro 10 guidewire.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting that the cause was never determined it was presumed that the event was due to tortuosity.The lesion characteristics was a brain avf.The patient is recovering fine after the procedure.Therefore there are no adverse events to report at this time.There was no resistance when the apollo was being advanced or retrieved, and there was not any damages to any of the devices used.6fr under access vessel diameter was clarified to be a "6 french".There are future plans to retrieve the catheter tip.During the procedure continuous flush was maintained through the guide catheter.
 
Event or Problem Description
Additional information was received reporting that the apollo tip was resected on (b)(6) 2026.
 
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis as found condition: the apollo catheter was returned for analysis within a shipping box, and inside of a resealable plastic biohazard pouch.Damage location details: no damages were found with the apollo catheter hub; however, solidified onyx was found within the hub.No bends or kinks were found with the apollo catheter body.The apollo detachable tip was found detached from the distal shaft.The detached tip was not returned.No other anomalies were observed.Testing/analysis: the ldpe overlap was measured to be 1.30mm, which is within specification (specification: 1.0-2.5mm) conclusion: based on the device analysis and reported information, the customer¿s ¿tip premature detachment¿ report was confirmed, as the apollo catheter was returned with the detachable tip detached and not returned for assessment; therefore, any contribution the tip had towards the detachment was unable to be analyzed.A few possible causes of premature tip detachment are but not limited to patient vessel tortuosity and/or incompatible products; however, the cause of the tip detachment could not be determined.It was noted that the patient's vessel tortuosity was severe, which could be a possible cause for the premature tip detachment.Via an online source a ¿severe vessel tortuosity¿ may include extreme twisting, looping, or kinking of blood vessels, which could lead to possible resistance during advancement.The report mentions that "there was no friction or difficulty during the injection.There was force applied during delivery/removal.The catheter tip was not entrapped/struck.There was no vasospasm.The catheter was not stuck inside the guide catheter.¿.Regarding the solidified onyx within the catheter hub.The solidified onyx may have occurred within the hub after the procedure.No liquid embolic was noted to be used during the procedure.The apro 55 guide catheter, and a synchro 10 guid ewire used in the procedure were not returned for further assessment; therefore, any contribution the device have towards the detachment was unable to verified.Compatibility was unable to be determined as no lot or reference numbers were provided for these device s.The device and any accessories were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24076085
Report Number2029214-2026-00077
Device Sequence Number10267143
Product Code MFE
UDI-Device Identifier00763000446741
UDI-Public(01)00763000446741(17)270418(10)B725689
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5095-000
Device Catalogue Number105-5095-000
Device Lot NumberB725689
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2025
Supplement Date Received by Manufacturer01/16/2026
02/24/2026
03/06/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date02/06/2026
02/25/2026
03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR
Patient SexFemale
Patient Weight49 KG